Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Des Moines, IA

April 12, 2014Black Hawk County, Bremer County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 12, 2014, 10:09 PM CDT for Black Hawk County, Bremer County, Tama County, Iowa. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 10:09 PM CDT (03:09 UTC)
Expired
Apr 12, 2014, 10:45 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 10:30 PM CDTHAIL 0.883 N Dysart, IADELAYED REPORT OF PEA TO NICKEL SIZED HAIL. TIME ESTIMATED FROM RADAR.
Apr 12, 10:31 PM CDTHAIL 0.75Jesup, IAESPOTTER REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 9:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS53 KDMX 130309
SVRDMX
IAC013-017-171-130345-
/O.NEW.KDMX.SV.W.0045.140413T0309Z-140413T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN TAMA COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN BREMER COUNTY IN NORTHEAST IOWA...

* UNTIL 1045 PM CDT

* AT 1008 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WATERLOO MUNICIPAL AIRPORT TO 8 MILES SOUTH OF
  TRAER...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...EVANSDALE...JESUP...LA PORTE CITY...DENVER...DYSART...
  ELK RUN HEIGHTS...CROSSROADS MALL...WATERLOO MUNICIPAL AIRPORT...
  WASHBURN...DUNKERTON...RAYMOND...GILBERTVILLE...CLUTIER...
  ELBERON...VINING AND TF CLARK STATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 56 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4229 9230 4198 9230 4198 9246 4266 9238
      4268 9208 4230 9206
TIME...MOT...LOC 0308Z 243DEG 36KT 4257 9235 4208 9241 

HAIL...1.00IN
WIND...60MPH

$$

AWB
1 follow-up statement
739 
WWUS53 KDMX 130338
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1038 PM CDT SAT APR 12 2014

IAC013-017-171-130347-
/O.EXP.KDMX.SV.W.0045.000000T0000Z-140413T0345Z/
BLACK HAWK IA-TAMA IA-BREMER IA-
1038 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR BLACK HAWK...NORTHEASTERN TAMA
AND SOUTHEASTERN BREMER COUNTIES WILL EXPIRE AT 1045 PM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY
MORNING FOR  IOWA.

LAT...LON 4229 9230 4198 9230 4198 9246 4266 9238
      4268 9208 4230 9206
TIME...MOT...LOC 0336Z 243DEG 36KT 4257 9235 4208 9241 

$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:39 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 12, 7:39 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
739 PM CDT SAT APR 12 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 324 PM CDT SAT APR 12 2014

SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING IS THE
PRIMARY FOCUS. GOOD ENVIRONMENT SET UP FOR SEVERAL SEVERE STORMS
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HIGH RES MODELS
AND LATEST NEAR STORM ENVIRONMENT WOULD SUGGEST FOCUS FOR
THUNDERSTORM INITIATION WILL BE FROM NEAR WAVERLY TO WATERLOO BACK
WEST TOWARDS FORT DODGE AND SOUTHWEST TO CARROLL AND AUDUBON.
MLCAPES NEAR 2000 J/KG WITH EFFECTIVE BULK SHEAR VALUES OF 35 TO 45
WOULD SUPPORT SUPERCELL DEVELOPMENT AS THE MID LEVEL CAP DISSOLVES
AS COOLING AND DYNAMIC FORCING ARRIVE WITH THE APPROACH OF A STRONG
SHORT WAVE FROM THE SOUTHWEST. TORNADO POTENTIAL WILL BE LIMITED
GIVEN THE HIGH LCL VALUES IN EXCESS OF 3000 FT AND EFFECTIVE SRH
VALUES LESS THAN 100 M2/S2 WITH SFC WINDS HAVING A WESTERLY
COMPONENT. STEEP MID LEVEL LAPSE RATES AND SOME MID LEVEL DRY AIR
WOULD SUPPORT FAT CAPES AND GOOD VERTICAL ACCELERATION FOR ENHANCED
UPDRAFTS AND VERY LARGE HAIL POTENTIAL UP TO 2 INCHES IN DIAMETER.
DCAPES NEAR 1000 J/KG IN ADDITION TO HAIL ENHANCING COLD POOL
DEVELOPMENT AND DAMAGING WIND THREAT WITH WIND POTENTIAL TO 70 MPH
POSSIBLE.

THUNDERSTORMS WILL GRADUALLY BECOME MORE MULTICELLULAR AS THE ENTIRE
LINE SINKS SOUTHEAST THIS EVENING. THE HAIL AND WIND THREAT WILL
CONTINUE BUT LOWER TO MORE QUARTER SIZED HAIL AND 60 MPH WINDS.
POTENTIAL FOR EFFICIENT RAIN POTENTIAL RAIN DEVELOPING WITH RAINFALL
AMOUNTS IN EXCESS OF ONE INCH IS POSSIBLE. NO HYDROLOGY CONCERNS
OVERALL DUE TO THE DRY WEATHER AND SOIL BUT CERTAINLY HEAVY
DOWNPOURS COULD RESULT IN PONDING. A LULL IN ACTIVITY IS POSSIBLE
AFTER MIDNIGHT BEFORE THE LOW LEVEL JET INCREASES THROUGH EASTERN
KANSAS AND WESTERN MISSOURI WITH MUCAPES APPROACHING 1500 J/KG ALONG
AND SOUTH OF INTERSTATE 80 AFTER 09Z. COULD BE A FEW ELEVATED HAIL
STORMS WITH THIS ACTIVITY.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 324 PM CDT SAT APR 12 2014

AS THE FRONT MOVING THROUGH TONIGHT EXITS TO THE SOUTHEAST
TOMORROW...THE BROAD ASCENT ASSOCIATED WITH AN APPROACHING 500 MB
TROUGH AND SUBSTANTIAL ATMOSPHERIC MOISTURE IN PLACE WILL ALLOW FOR
WIDESPREAD RAIN AND SOME THUNDERSTORMS ACROSS ABOUT THE SOUTHEAST
HALF ON SUNDAY. HAVE INCREASED POPS AND QPF FURTHER FOR MOST OF THE
AREA ACCORDINGLY. HOWEVER...INSTABILITY WILL BE MUCH LOWER THAN
TODAY AND SEVERE WEATHER IS NOT ANTICIPATED. HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY OVER THE SOUTH AND SOUTHEAST...BUT GIVEN THE
ANTECEDENT CONDITIONS ANY FLOODING SHOULD BE MINIMAL AND LIMITED TO
AREAS THAT ARE ABLE TO RECEIVE RAINFALL AT A RAPID RATE. ALL IN ALL
SUNDAY WILL BE COOL...WINDY...AND VERY WET ACROSS MOST OF IOWA. AS
THE SYSTEM AND PRECIP DEPART TO THE SOUTHEAST ON SUNDAY NIGHT COOLER
AIR SURGING IN BEHIND THE FRONT MAY CAUSE THE RAIN TO CHANGE OVER TO
SNOW FOR A SHORT PERIOD...BUT LITTLE TO NO ACCUMULATION IS EXPECTED
GIVEN MARGINAL TEMPERATURES AND LIGHT QPF BY THAT TIME.

FROM MONDAY INTO TUESDAY A MUCH COLDER AIRMASS WILL MOVE ACROSS THE
REGION LEADING TO QUIET WEATHER BUT WITH TEMPERATURES WELL BELOW
NORMAL...BOTTOMING OUT ON TUESDAY MORNING WITH LOWS IN THE 20S
STATEWIDE AND A FEW UPPER TEENS POSSIBLE. BY TUESDAY AFTERNOON A
WARMING TREND WILL KICK IN AS SOUTHERLY FLOW RETURNS AHEAD OF A
BROAD TROUGH OF LOW PRESSURE DEVELOPING OVER THE WESTERN HIGH
PLAINS...COINCIDENT WITH MODEST THERMAL RIDGING ALOFT. BY WEDNESDAY
HIGHS WILL ALREADY BE BACK INTO THE 50S AND LOWER 60S...BUT A COLD
FRONT ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL BE APPROACHING
FROM THE NORTHWEST. THE FRONT SHOULD NOT AFFECT OUR AREA...OTHER
THAN POSSIBLY THE FAR NORTH/NORTHWEST...DURING THE DAY ON WEDNESDAY
LEADING TO THE AFOREMENTIONED WARM TEMPERATURES. THIS FRONT WILL BE
SPURRED ON BY A 500 MB TROUGH MOVING FROM THE WESTERN INTO THE
CENTRAL CONUS...HOWEVER...THERE HAS BEEN MUCH DEBATE AMONGST THE
LONG RANGE MODELS OVER THE LAST SEVERAL DAYS AS TO HOW THIS 500 MB
TROUGH WILL EVOLVE FROM MIDWEEK INTO NEXT WEEKEND. THE EC CONTINUES
TO REPRESENT A MORE PROGRESSIVE VIEW...WHILE THE GFS AND GEM
STUBBORNLY PERSIST IN A MORE AMPLIFIED AND SLOWER SOLUTION. THE
RESULT IS A HIGH DEGREE OF UNCERTAINTY AND A PROLONGED PERIOD OF
GENERALLY 30 TO 40 POPS ACROSS THE AREA FOR THE LATTER HALF OF THE
WEEK.

&&

.AVIATION...13/00Z
ISSUED AT 739 PM CDT SAT APR 12 2014

THUNDERSTORMS WILL CONTINUE INVOF A COLD FRONT SLIDING SOUTHEAST
ACROSS IOWA THIS EVE. PRIMARY PRECIPITATION WILL BE FOCUSED IN THE
VICINITY OF THE BOUNDARY. AN AREA OF STRATUS WILL DEVELOP OVERNIGHT
WITH MVFR CONDITIONS AND POSSIBLY IFR DEVELOPING BEHIND THE FRONT.
ANOTHER ROUND OF PRECIPITATION DEVELOPING SUNDAY MORNING. CIGS ARE
EXPECTED TO BECOME IFR TO MVFR WITH BREEZY NORTHEAST WINDS
DEVELOPING TO END THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...LEE
AVIATION...ZOGG
Hazardous weather outlook, Apr 12, 10:00 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT SAT APR 12 2014

IAZ004>007-015-016-140300-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
1000 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SEVERE
STORMS ARE NOT EXPECTED BUT AN ISOLATED THUNDERSTORM WITH QUARTER
SIZED HAIL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ017-023>028-033>039-044>050-057>062-070>075-140300-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
1000 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR TONIGHT. SEVERE THUNDERSTORMS
WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO
70 MPH ARE POSSIBLE THROUGH 5 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT SUNDAY. AN
ISOLATED SEVERE STORM WITH QUARTER SIZE HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. ANY SEVERE
WEATHER REPORTS WOULD BE APPRECIATED.

IAZ081>086-092>097-140300-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
1000 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS WILL OCCUR TONIGHT. SEVERE THUNDERSTORMS
WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING WINDS TO
70 MPH ARE POSSIBLE THROUGH 2 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT SUNDAY. AN
ISOLATED SEVERE STORM WITH QUARTER SIZE HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. ANY SEVERE
WEATHER REPORTS WOULD BE APPRECIATED.

FAB

In the hours before

Local storm report, Apr 12, 9:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             LINCOLN                 42.26N 92.69W
04/12/2014  M1.00 INCH       TAMA               IA   TRAINED SPOTTER

&&

SKOW
Special weather statement, Apr 12, 9:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT SAT APR 12 2014

IAZ059-060-072-073-130315-
MADISON-WARREN-DALLAS-POLK-
949 PM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT MADISON...WARREN...DALLAS...
POLK...

AT 949 PM CDT...A STRONG THUNDERSTORM WAS NEAR VAN METER...OR 7 MILES
NORTHEAST OF WINTERSET...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...URBANDALE...CLIVE...WAUKEE...
NORWALK...GRIMES...WINTERSET...WINDSOR HEIGHTS...DE SOTO...VAN
METER...JORDAN CREEK TOWN CENTER...SOUTHRIDGE MALL...DES MOINES INT'L
AIRPORT...VALLEY WEST MALL...CUMMING...PATTERSON...WINTERSET-MADISON
COUNTY AIRPORT...BADGER CREEK STATE PARK AND WALNUT WOODS STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 59 AND 72.
 INTERSTATE 80 BETWEEN MILE MARKERS 110 AND 129.
 INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 6.

LAT...LON 4146 9414 4168 9378 4151 9355 4148 9359
      4130 9395
TIME...MOT...LOC 0249Z 230DEG 37KT 4145 9395

BEERENDS
Special weather statement, Apr 12, 9:54 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT SAT APR 12 2014

IAZ044-045-057-130330-
AUDUBON-CARROLL-CRAWFORD-
954 PM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT AUDUBON...CARROLL...CRAWFORD...

AT 953 PM CDT...A STRONG THUNDERSTORM WAS NEAR MANNING...OR 13 MILES
SOUTHEAST OF DENISON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CARROLL...MANNING...TEMPLETON...DEDHAM...HALBUR...WILLEY...GRAY...
ASPINWALL...SWAN LAKE STATE PARK AND MANNING MUNICIPAL AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4209 9481 4182 9475 4181 9509 4186 9510
      4187 9521 4198 9524
TIME...MOT...LOC 0253Z 259DEG 19KT 4191 9512

AWB
Local storm report, Apr 12, 9:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     5 W DALLAS CENTER       41.68N 94.09W
04/12/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Apr 12, 9:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
959 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             4 WNW WATERLOO          42.51N 92.43W
04/12/2014  E0.75 INCH       BLACK HAWK         IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Apr 12, 10:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             STORY CITY              42.19N 93.59W
04/12/2014  E1.25 INCH       STORY              IA   PUBLIC

            REPORT VIA SOCIAL MEDIA

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:18 PM CDTSevere Thunderstorm WarningDMXBremer42 min
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story26 min
Apr 12, 7:29 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Webster46 min
Apr 12, 7:34 PM CDTSevere Thunderstorm WarningDMXCass41 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXGuthrie51 min
Apr 12, 7:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac36 min
Apr 12, 7:45 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story45 min
Apr 12, 7:54 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass51 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright33 min
Apr 12, 8:03 PM CDTSevere Thunderstorm WarningDMXBoone27 min
Apr 12, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac30 min
Apr 12, 8:17 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac28 min
Apr 12, 8:20 PM CDTSevere Thunderstorm WarningDMXCrawford40 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story36 min
Apr 12, 8:30 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin30 min
Apr 12, 8:31 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story44 min
Apr 12, 8:34 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass41 min
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Apr 12, 8:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster49 min
Apr 12, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac32 min
Apr 12, 8:49 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer41 min
Apr 12, 8:58 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama32 min
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningDMXDallas, Polk38 min
Apr 12, 9:11 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin34 min
Apr 12, 9:12 PM CDTSevere Thunderstorm WarningDMXAdair, Adams33 min
Apr 12, 9:34 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama41 min
Apr 12, 9:43 PM CDTSpecial Weather StatementDMXHamilton32 min
Apr 12, 9:44 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Union46 min
Apr 12, 9:46 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 9:49 PM CDTSpecial Weather StatementDMXMadison26 min
Apr 12, 9:54 PM CDTSpecial Weather StatementDMXCarroll36 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin24 min
Apr 12, 10:07 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Apr 12, 10:15 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold45 min
Apr 12, 10:20 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama25 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren34 min
Apr 12, 10:31 PM CDTSpecial Weather StatementDMXPolk29 min
Apr 12, 10:33 PM CDTSpecial Weather StatementDMXHumboldt27 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren46 min
Apr 12, 10:44 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
Apr 12, 10:54 PM CDTSevere Thunderstorm WarningDMXWayne36 min
Apr 12, 11:11 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min
Apr 12, 11:20 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Jasper, Mahaska, Marion, Monroe and 2 more55 min
Apr 13, 12:32 AM CDTSpecial Weather StatementDMXCarroll28 min
Apr 13, 1:15 AM CDTSpecial Weather StatementDMXWebster30 min
Apr 13, 2:52 AM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie38 min
Apr 13, 3:37 PM CDTFlood WatchDMXAppanoose, Black Hawk, Davis, Decatur, Grundy, Jasper and 9 more6 hr
Apr 13, 3:44 PM CDTWind AdvisoryDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 28 more8 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.